UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 29

of 'Prevention and treatment of chemotherapy-induced nausea and vomiting in adults'

29
TI
Electrocardiographic findings after 5-HT3 receptor antagonists and chemotherapy in children with cancer.
AU
Pinarli FG, Elli M, Dagdemir A, Baysal K, Acar S
SO
Pediatr Blood Cancer. 2006;47(5):567.
 
BACKGROUND: The antiemetic efficacy of serotonin-type 3 (5-HT3) receptor antagonists has been found to be superior to older antiemetic drugs in cancer patients. Following the administration of these agents, changes in ECG parameters and increased or decreased heart rates have been demonstrated, but there is no sufficient data in children with cancer who are treated with cytotoxic agents. The objective of this study is to evaluate the ECG changes after administration of 5-HT3 receptor antagonists and chemotherapeutic agents in children with cancer.
PROCEDURE: Thirty-eight patients with an age range between 2 and 19 years receiving chemotherapy for solid tumors were included in the study. The patients received 5-HT3 receptor antagonists 30 min before antineoplastic agents in 83 chemotherapy days. Antiemetic therapy consisted of ondansetron in 43 and granisetron in 40 chemotherapy days. Twelve-leads ECGs were obtained four times at the first day of each chemotherapy: just before 30, 90 min, and 24 hr after 5-HT3 receptor antagonists were given. Rate, rhythm, PR interval, QRS duration, ST segment, the shortest (QTca) and the longest (QTcb) QTc intervals with QTc dispersion (QTcd) were all evaluated.
RESULTS: We found a significant shortening of the PR interval and QRS complex durations in the granisetron group at 90th min and at 24th hr, respectively. Also, granisetron infusion caused a significant prolongation of the QTca interval at 90 min.
CONCLUSION: Although we observed minor ECG changes after 5-HT3 receptor antagonists and chemotherapy, neither dangerous rhythm disturbances nor serious ECG changes were seen.
AD
Faculty of Medicine, Pediatric Oncology, Ondokuz Mayis University, Samsun, Turkey. fgpinarli1@ttnet.tr
PMID